MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310150
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by manufacturer: the device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-04741.It was reported that the burr became stuck on wire.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified right coronary artery (rca).A 2.15mm rotalink¿ plus and rotawire¿ were selected for use.During procedure, after a non bsc guidewire was passed through the target lesion, the rotawire¿ was placed into the rca.The 2.15mm burr was then inserted and advanced; however, it failed to cross the lesion.The physician exchanged the burr with a smaller size and was used successfully to treat the lesion.The 2.15mm rotalink¿ plus was then advanced again but still failed to cross the lesion.When the device was withdrawn, resistance was encountered and the burr became stuck on the wire.The physician then removed it as a system and was not able to separate wire and the burr outside the patient¿s body.A non bsc balloon catheter was used to dilate the target lesion and the procedure was completed successfully.No patient complications were reported.

Brand Name
ROTALINK¿ PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6545386
Report Number2134265-2017-04554
Device Sequence Number16176487
Product Code MCX
UDI-Device Identifier08714729316473
UDI-Public(01)08714729316473(17)20180430(10)19315151
Combination Product (Y/N)N
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberH749236310150
Device Catalogue Number23631-015
Device Lot Number19315151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER AVJ·MDT·JLL·KNK; GUIDE CATHETER TRM; GUIDE WIRE ASAHI INTEC; INFLATION DEVICE MDT; INTRODUCER SHEATH TRM